Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Exhausting an area with discs


Authors: P. Erdős and D. J. Newman
Journal: Proc. Amer. Math. Soc. 45 (1974), 305-308
MSC: Primary 52A45
MathSciNet review: 0355833
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: The general question is, just how much of a given area may be covered by interior disjoint discs? We simplify matters by choosing the unit square as our given area, and then give estimates (upper and lower) on how much of it may be so covered by $ n$ discs.


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A45

Retrieve articles in all journals with MSC: 52A45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0355833-1
Keywords: Covering, area exhaustion, discs
Article copyright: © Copyright 1974 American Mathematical Society